MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3632C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: v amf3636c200tu, serial/lot #: (b)(4), ubd: , product id: vamc3434c200tu, serial/lot #:(b)(4), ubd: 07-dec-2017, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft was implanted in the endovascular treatment of a 60 mm thoracic aortic aneurysm.It was reported that approximately 44 months post index procedure, patient was continuing to have symptoms of thoracic aneurysm.Ct was performed, where an unknown endoleak was noted.It was stated that the physician decided to explant the stent graft and repair endoleak via open surgical means.As per the physician, cause of the event was anatomy.It was stated that the stent graft was placed in highly angulated proximal anatomy.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Per the physician, the endoleak was as a result of acute curve at the lsa which resulted in the abrasion of the multiple overlapping stent grafts.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary explant graft(s) decontaminated with hydrogen peroxide and sodium hypochlorite pending further device testing to support the final product analysis findings the three explanted grafts were returned.There was visible stent overlapping/fabric train wrecking on two of the three returned grafts.Vamf3636c200tu and vamc3434c200tu has slight angulation, approximately 45 degrees.The graft lumens were patent.There were no nitinol breaks observed along the grafts.Suture breaks and abrasion holes were visible on grafts vamf3636c200tu and v amc3632c150tu.Multiple suture breaks and stent lifting were visible on the inner curve of graft vamc3434c200tu.Excessive abrasion holes/tears were visible around the circumference of the graft between stent rings 6 and 8.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key10874745
Report Number9612164-2020-04526
Device Sequence Number2863062
Product Code MIH
UDI-Device Identifier00643169346864
UDI-Public00643169346864
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2017
Device Model NumberVAMC3632C150TU
Device Catalogue NumberVAMC3632C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/01/2020
05/14/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/17/2020
05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10."; "SEE H10...."
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age52 YR